MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head just came off the rf nearing the end of the procedure, no injury was caused.A backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Factors not associated with the manufacture or design of the device which could result in damage to the tip could be the device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7805413
Report Number3006524618-2018-00426
Device Sequence Number168384
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public(01)00817470001761(17)210309(10)2011760
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2011760
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1